Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 6, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 24, 2016, 9:32 PM CDT for 4 counties in Iowa. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2016, 9:32 PM CDT (02:32 UTC)
- Expired
- Apr 24, 2016, 10:08 PM CDT
- In force
- 36 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adair County, IA, Adams County, IA, Cass County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 108 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 2:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1046 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 16.1
The text
As transmitted.
407
WUUS53 KDMX 250232
SVRDMX
IAC001-003-029-175-250330-
/O.NEW.KDMX.SV.W.0006.160425T0232Z-160425T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
932 PM CDT SUN APR 24 2016
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN UNION COUNTY IN SOUTH CENTRAL IOWA...
CASS COUNTY IN SOUTHWESTERN IOWA...
WESTERN ADAIR COUNTY IN SOUTHWESTERN IOWA...
NORTHWESTERN ADAMS COUNTY IN SOUTHWESTERN IOWA...
* UNTIL 1030 PM CDT
* AT 931 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
GRISWOLD...OR 15 MILES NORTHWEST OF CORNING...MOVING NORTHEAST AT
45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ATLANTIC...GREENFIELD...CORNING...GRISWOLD...LAKE ICARIA...ANITA...
FONTANELLE...LEWIS...ORIENT...MASSENA...CUMBERLAND...BRIDGEWATER...MARNE...
WIOTA...CARBON...GREENFIELD MUNICIPAL AIRPORT...LAKE ICARIA STATE
PARK...NODAWAY PARK...LAKE ANITA STATE PARK AND ANITA MUNICIPAL
AIRPORT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 50 AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES.
&&
LAT...LON 4144 9516 4149 9514 4151 9496 4150 9474
4142 9449 4118 9431 4095 9481 4102 9493
4116 9493 4116 9516
TIME...MOT...LOC 0231Z 234DEG 25KT 4117 9493
HAIL...<.75IN
WIND...60MPH
$$
BOKSA3 follow-up statements
997
WWUS53 KDMX 250252
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
952 PM CDT SUN APR 24 2016
IAC001-003-029-175-250330-
/O.CON.KDMX.SV.W.0006.000000T0000Z-160425T0330Z/
UNION IA-CASS IA-ADAIR IA-ADAMS IA-
952 PM CDT SUN APR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN UNION...EASTERN CASS...WESTERN ADAIR AND NORTHERN
ADAMS COUNTIES...
AT 951 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF
GREENFIELD...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...ANITA...FONTANELLE...ORIENT...MASSENA...CUMBERLAND...
BRIDGEWATER...GREENFIELD MUNICIPAL AIRPORT...NODAWAY PARK...ANITA
MUNICIPAL AIRPORT AND LAKE ANITA STATE PARK.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 71 AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES.
&&
LAT...LON 4131 9489 4150 9474 4142 9449 4118 9431
4107 9493 4116 9492 4116 9502
TIME...MOT...LOC 0251Z 233DEG 38KT 4129 9469
HAIL...<.75IN
WIND...60MPH
$$
BOKSA683
WWUS53 KDMX 250300
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1000 PM CDT SUN APR 24 2016
IAC003-175-250309-
/O.CAN.KDMX.SV.W.0006.000000T0000Z-160425T0330Z/
UNION IA-ADAMS IA-
1000 PM CDT SUN APR 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN UNION AND
NORTHERN ADAMS COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4143 9460 4127 9448 4118 9476 4125 9482
TIME...MOT...LOC 0259Z 233DEG 38KT 4134 9460
$$
IAC001-029-250330-
/O.CON.KDMX.SV.W.0006.000000T0000Z-160425T0330Z/
CASS IA-ADAIR IA-
1000 PM CDT SUN APR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN CASS AND WESTERN ADAIR COUNTIES...
AT 959 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
GREENFIELD...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FONTANELLE...MASSENA...BRIDGEWATER AND NODAWAY PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .
&&
LAT...LON 4143 9460 4127 9448 4118 9476 4125 9482
TIME...MOT...LOC 0259Z 233DEG 38KT 4134 9460
HAIL...<.75IN
WIND...60MPH
$$
BOKSA558
WWUS53 KDMX 250308
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1008 PM CDT SUN APR 24 2016
IAC001-029-250317-
/O.CAN.KDMX.SV.W.0006.000000T0000Z-160425T0330Z/
CASS IA-ADAIR IA-
1008 PM CDT SUN APR 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS AND WESTERN
ADAIR COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DES MOINES.
LAT...LON 4143 9460 4127 9448 4118 9476 4125 9482
TIME...MOT...LOC 0305Z 234DEG 25KT 4137 9454
$$
BOKSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:49 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 24, 6:49 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 649 PM CDT SUN APR 24 2016 .SHORT TERM.../TODAY/ ISSUED AT 321 AM CDT SUN APR 24 2016 MAIN CONCERNS ARE LATE DAY CHANCES FOR CONVECTION ALONG WITH MAX TEMPS/CLOUD COVER TODAY. SOUTHWEST WINDS WILL ALSO BE GUSTY IN THE AFTERNOON HOURS. MOST OF THE HIRES MODELS HAVE SHOWERS AND SCT THUNDER THIS MORNING OVER THE FAR WEST AS EARLY MORNING LOW LEVEL JET PEAKS PRIOR TO SUNRISE WITH LINGERING ACTIVITY LESSENING THROUGH MORNING HOURS. FOR THE MOST PART THIS LOOKS TO ONLY BRUSH THE FAR WESTERN COUNTIES PRIOR TO 15Z-16Z WITH LITTLE IF ANY CHANCE FOR THUNDER THROUGH MID AFTERNOON ACROSS THE REGION...UNTIL WARMING BEGINS TO DESTABILIZE WEST. WITH THE SLOWING OF THE WESTERN TROUGH MOVING EAST TODAY...LIKELY THAT INITIATION WILL TAKE PLACE BETWEEN 20-00Z OVER KS/NE AND THEN MOVE EAST/NORTHEAST INTO IA. HAVE TRIMMED BACK POP AND CHANCES FOR THUNDER UNTIL THAT TIME FRAME. SEVERE CHANCES STILL LOOK POSSIBLE OVER THE WEST ESPECIALLY EARLY IN THE EVENT. SREF BUFR SOUNDINGS ALSO SUPPORT LATE AFTERNOON INITIATION OVER NEBRASKA THEN HEADING EAST ALONG AN ESTHERVILLE/CARROLL/CRESTON LINE...THEN MOVING EAST INTO THE EVENING HOURS. FOR THE MOST PART THE THREATS ARE NOW MORE LIMITED...TO INCLUDE HAIL AND WIND AS LCLS ARE RUNNING ABIT HIGH...3500 FT OR HIGHER EVEN ACROSS THE WEST. SO ALL IN ALL THE MAIN CONCERNS WEST WOULD BE BETWEEN 21-00Z IN THE FIRST PERIOD...WITH RESIDUAL THREAT FOR SEVERE STORMS THOUGH WITH WEAKENING CAPE HEADING EAST TOWARD CENTRAL IOWA INTO THE EVENING HOURS. HIGHS TODAY WILL BE WARMER IN THE EAST/SOUTHEAST AS LEFTOVER CI BLOWOFF AND INCREASING CLOUDS OVER THE WEST WILL CAP HIGHS IN THE MID 70S. ELSEWHERE...UPPER 70S TO LOWER 80S WILL BE COMMON SOUTHEAST OF A KALO/KDSM/KLWD LINE. WINDS TODAY WILL RAMP UP IN THE AFTERNOON WITH SW WINDS TO NEAR 25 GUSTING TO 35/40 MPH DURING THE DAY. .LONG TERM.../TONIGHT THROUGH SATURDAY/ ISSUED AT 321 AM CDT SUN APR 24 2016 MAIN CONCERNS INCLUDE SEVERE WEATHER POTENTIAL ON WEDNESDAY...AS WELL AS THE LONG TERM PERIOD BEING ACTIVE WITH TWO ADDITIONAL WX EVENTS. THE FIRST WX EVENT WILL BE ONGOING AT THE BEGINNING OF THE LONG TERM PERIOD...ESPECIALLY ACROSS THE WESTERN AND CENTRAL CWA. SHRA/TSRA THAT ARE EXPECTED TO DEVELOP THIS AFTERNOON INVOF THE MISSOURI RIVER WILL BE MOVING EASTWARD INTO THE CWA. MODEL SOLUTIONS HAVE BEEN TRENDING SLOWER WITH THE EASTWARD ADVANCE OF THE CONVECTION AS WELL AS FORCING. BY THE TIME IT ARRIVES IN THE CWA...SVR THREAT WILL BE MINIMAL DUE TO THE BOUNDARY LAYER STABILIZING. DRY SLOT MOVING IN FROM THE WEST WILL ALSO HELP MITIGATE POPS OVERNIGHT TONIGHT INTO MONDAY MORNING. SURFACE LOW PRESSURE AS WELL AS UPPER-LEVEL CYCLONIC FLOW WILL INFLUENCE THE STATE ON MONDAY. PCPN CHANCES WILL BE CONFINED TO FAR NORTHERN IOWA AS WELL AS EASTERN PORTIONS OF THE STATE WHERE MOISTURE AND FORCING WILL BE MORE PLENTIFUL AND COINCIDENT. EXPECT A RIBBON OF MOSTLY SUNNY SKIES FOR A WHILE ON MONDAY FROM SOUTHWEST INTO CENTRAL IOWA WHERE THE COLUMN WILL BE ABLE TO DRY OUT RELATIVE TO OTHER PORTIONS OF THE STATE. ELSEWHERE...PARTLY TO MOSTLY CLOUDY SKIES ARE EXPECTED. DEPARTING SYSTEM WILL PULL A SURFACE COLD FRONT THROUGH THE CWA ON MONDAY...WITH A PACIFIC AIR MASS BEHIND IT WHICH WILL COOL DOWN TEMPERATURES FOR MONDAY NIGHT INTO TUESDAY. ATTENTION THEN TURNS TO THE POTENTIAL MID-WEEK SEVERE WEATHER EVENT. STRONG...PROGRESSIVE UPPER-LEVEL TROF WILL DEVELOP A CLOSED UPPER-LEVEL LOW ACROSS THE ROCKY MOUNTAINS MONDAY INTO MONDAY NIGHT. ASSOCIATED CLOSED LOW / PV ANOMALY CONTINUE PUSHING EASTWARD AND WILL AFFECT OUR WEATHER BY TUESDAY EVENING. AREA OF WAA AND BROAD ASCENT...AS WELL AS THETA-E ADVECTION...WILL PRECEDE THIS DISTURBANCE AS IT APPROACHES THE CWA TUESDAY NIGHT...BRINGING RENEWED SHRA/TSRA CHANCES. AFTER A RELATIVE LULL IN SHRA/TSRA ACTIVITY WEDNESDAY MORNING...SOME MODEL SOLUTIONS SUGGEST THE POTENTIAL FOR SEVERE WEATHER ACROSS THE SOUTHERN CWA FROM MIDDAY WEDNESDAY INTO THE EVENING. GFS BRINGS THE WARM SECTOR INTO THE FAR SOUTHERN CWA WHILE THE ECMWF KEEPS IT SOUTH. IF THE WARM SECTOR DOES MANAGE TO REACH THE SOUTHERN CWA...THEN THERE WILL BE A WINDOW WHERE ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE WHERE STORMS CAN BECOME SURFACE BASED. 0-6 KM BULK SHEAR VALUES SUGGEST THE POTENTIAL FOR ROTATING UPDRAFTS ALONG WITH AMPLE SBCAPE AS WELL AS DIRECTIONAL SHEAR AND RELATIVELY LOW LCLS. ANY ELEVATED STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL PRIMARILY AND DAMAGING WINDS SECONDARILY. STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL GIVEN ELEVATED PWAT VALUES...HOWEVER STANDARDIZED ANOMALIES FOR PWAT AND WIDESPREAD HEAVY RAIN PARAMETERS ARE RATHER UNIMPRESSIVE DURING THIS TIME. UPPER-LEVEL PV ANOMALY IS PROGGED TO BE SOMEWHAT SLOW TO DEPART THE CWA...SO HAVE CONTINUED POPS INTO THURSDAY GIVEN PRESENCE OF WEAK FORCING ALONG WITH AMPLE MOISTURE. YET ANOTHER PROGRESSIVE UPPER-LEVEL TROF MOVES ONSHORE THURSDAY NIGHT AND DEVELOPS A CLOSED LOW OVER THE ROCKY MOUNTAINS ON FRIDAY. THAT UPPER-LEVEL LOW / PV ANOMALY MOVE EASTWARD AND BRING ANOTHER WAA REGIME WITH BROAD ASCENT TO THE CWA FRIDAY NIGHT. ONSET OF PRECIP IN THE CWA WILL BE OVERNIGHT FRIDAY INTO SATURDAY MORNING. AT THIS TIME THE THREAT OF SEVERE WEATHER ON SATURDAY HAS DIMINISHED...AS MODEL SOLUTIONS KEEP THE BEST PARAMETERS TO THE SOUTH OF THE CWA. EVEN SO...SHRA/TSRA CHANCES WILL CONTINUE INTO SATURDAY WITH THE CWA REMAINING IN REGION OF ISENTROPIC FORCING. && .AVIATION.../FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING/ ISSUED AT 646 PM CDT SUN APR 24 2016 SCATTERED THUNDERSTORMS ACTIVITY WILL SPREAD ACROSS THE STATE THIS EVENING BECOMING MORE ISOLATED OVERNIGHT. WILL CONDITIONS WILL MOSTLY BE VFR...MVFR CONDITIONS WILL OCCUR WITH THUNDERSTORMS AND ASSOCIATED RAIN AREAS TONIGHT. SOME WRAP AROUND STATUS WILL GRAZE NORTHERN IOWA ON MONDAY WITH MVFR CEILINGS POSSIBLE WITH VFR CU FIELD FARTHER SOUTH ACROSS THE REST OF THE STATE. STRONG SOUTH WINDS THIS EVENING WILL BECOME SOUTHWEST TO WEST ON MONDAY AND REMAIN STRONG. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...REV LONG TERM...ZOGG AVIATION...COGIL
Hazardous weather outlook, Apr 24, 12:39 PM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1239 PM CDT SUN APR 24 2016 IAZ004-005-015-023-024-033>035-044>047-057>059-070>072-081-082- 092-093-251000- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR- MADISON-ADAMS-UNION-TAYLOR-RINGGOLD- 1239 PM CDT SUN APR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING...WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE. THE PRIMARY SEVERE THREATS ARE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL CONTINUE INTERMITTENTLY THROUGH THE WEEK. THERE SEVERE WEATHER THREAT IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. IAZ006-007-016-017-025>028-036>039-048>050-060>062-073>075- 083>086-094>097-251000- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POLK-JASPER- POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO- DECATUR-WAYNE-APPANOOSE-DAVIS- 1239 PM CDT SUN APR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLY LATE THIS EVENING INTO THE OVERNIGHT HOURS. A STRONG STORM IS POSSIBLE WITH SMALL HAIL OR STRONG WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL CONTINUE INTERMITTENTLY THROUGH THE WEEK. SEVERE WEATHER IS POSSIBLE AGAIN WEDNESDAY...MAINLY SOUTH OF U.S. HIGHWAY 34. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. MJB
In the hours before
Local storm report, Apr 24, 7:13 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
713 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND GST 2 S SWEA CITY 43.35N 94.31W
04/24/2016 E60 MPH KOSSUTH IA EMERGENCY MNGR
PEA SIZE HAIL
&&
BFSpecial weather statement, Apr 24, 7:13 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
713 PM CDT SUN APR 24 2016
IAZ005-250030-
KOSSUTH IA-
713 PM CDT SUN APR 24 2016
...STRONG WINDS WITH STORM IN NORTHERN KOSSUTH COUNTY...
AT 712 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF IOWA LAKE...OR 19 MILES SOUTHEAST OF FAIRMONT...
MOVING NORTHEAST AT 50 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SWEA CITY AND LEDYARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .
&&
LAT...LON 4330 9417 4332 9444 4334 9444 4350 9438
4350 9404
TIME...MOT...LOC 0012Z 208DEG 43KT 4339 9429
BOKSASpecial weather statement, Apr 24, 7:32 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 732 PM CDT SUN APR 24 2016 IAZ005-006-016-250045- WINNEBAGO IA-KOSSUTH IA-HANCOCK IA- 732 PM CDT SUN APR 24 2016 ...STRONG STORMS MOVING ACROSS NORTHERN IOWA WITH 50 TO 60 MPH WIND GUSTS POSSIBLE... AT 729 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF FROST TO 11 MILES NORTH OF HUMBOLDT...AND MOVING NORTHEAST AT 50 MPH. DIME SIZE HAIL AND WIND GUSTS BETWEEN 50 AND 60 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ALGONA...SMITH POOL...BUFFALO CENTER...THOMPSON...TITONKA...WESLEY... CORWITH...LU VERNE...LAKOTA...WODEN...RAKE...ST. JOSEPH...ST. BENEDICT... IRVINGTON...SEXTON...HUTCHINS AND AA CALL STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN DES MOINES. && LAT...LON 4350 9370 4291 9391 4291 9433 4350 9403 TIME...MOT...LOC 0029Z 227DEG 63KT 4352 9390 4288 9431 BOKSA
Local storm report, Apr 24, 7:36 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
736 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST RINGSTED 43.30N 94.51W
04/24/2016 E65 MPH EMMET IA PUBLIC
VIA SOCIAL MEDIA
&&
BFLocal storm report, Apr 24, 7:38 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
738 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST RINGSTED 43.30N 94.51W
04/24/2016 E65 MPH EMMET IA PUBLIC
VIA SOCIAL MEDIA
&&
BFSpecial weather statement, Apr 24, 8:38 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
838 PM CDT SUN APR 24 2016
IAZ070-071-081-082-092-093-250215-
TAYLOR IA-CASS IA-UNION IA-ADAIR IA-RINGGOLD IA-ADAMS IA-
838 PM CDT SUN APR 24 2016
...STRONG THUNDERSTORMS IN SOUTHERN IOWA PRODUCING STRONG WIND
GUSTS ...
AT 834 PM CDT...DOPPLER RADAR WAS TRACKING A BROKEN LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF ELLIOTT TO
3 MILES SOUTHEAST OF BRADDYVILLE...AND MOVING NORTHEAST AT 55 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CRESTON...CORNING...BEDFORD...LENOX...LAKE ICARIA...GREEN VALLEY LAKE...NEW
MARKET...ORIENT...CLEARFIELD...DIAGONAL...PRESCOTT...BLOCKTON...GRAVITY...
NODAWAY...CROMWELL...SHARPSBURG...REDDING...KENT...BENTON AND CONWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES.
&&
LAT...LON 4057 9492 4073 9491 4073 9493 4116 9493
4116 9502 4122 9435 4057 9434
TIME...MOT...LOC 0134Z 239DEG 47KT 4116 9504 4054 9500
BOKSAThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:13 PM CDT | Special Weather Statement | DMX | Kossuth | 17 min |
| Apr 24, 7:32 PM CDT | Special Weather Statement | DMX | Winnebago | 13 min |
| Apr 24, 8:38 PM CDT | Special Weather Statement | DMX | Adams, Taylor | 37 min |
| Apr 24, 11:28 PM CDT | Special Weather Statement | DMX | Butler, Franklin, Grundy, Hardin, Marshall, Story and 2 more | 62 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.